Question on Amitrip

Here is information about Doctors in the USA who diagnose and treat Pudendal Neuralgia through many methods.

Re: Question on Amitrip

Postby lynette » Thu Jun 30, 2011 1:56 pm

Hi everyone,
decided to cut a 10mg and 25mg amitrip in half
and increase from 15mg to 17.5mg. Its now day 2 at that dose and the pain relief has been good, but now of course the dry eyes and mouth has set it and i hope it only last a week or so till my body gets use the new dose.

thanks lynette
lynette
 
Posts: 18
Joined: Tue Jun 28, 2011 9:59 am
Location: Melbourne, Australia

Re: Question on Amitrip

Postby Betty » Wed Aug 31, 2011 12:20 am

Lynette, I have been taking Amitrip for over 4 yrs and have taken doses up to 50mg without weight gain. As for constipation, which I have due to the controlled pain meds that I take, I have found that the Fiber Con tablets that you chew and Ducolax Stool softeners work good for me. I take 6 of the stool softeners along with Fiber Con but it takes a few days to get in your system to get it to work and then I have no problems. Fiber Con tablets are large and taste quite good. I get the big bottles of them at Sam's and they are cheap. I used to get them at the drugstore and now I only pay a fraction of that cost. Good luck!
Betty
 
Posts: 4
Joined: Wed Apr 20, 2011 4:43 pm

Re: Question on Amitrip

Postby kathyd » Tue Jan 29, 2013 10:24 pm

Hi Betty and everyone
Saw your helpful post about constipation from pain meds. Thx for positing
I am struggling with bowel issues as well. Im now slowing tirtrating down from a narcotic meds which didn't help, and even tho I have regular BMs with the program Ive been on, I feel the constipated feeling start to build up again soon after I empty out.. It so hard to manage... and docs are no help with this
I take Dulcolax tablets maximum 2 some nights and usually one during the day after taking the pain med... you need to supplement the pain med with a laxative to prevent the buildup of stool etc. as the pain meds basically paralyze the normal workings of the intestines.
. I also take lots of miralax, and on days right after I empty (sorry for details! I take a less strong laxative like peri-colace... to give my system a break,
Your regimen included chewable fibercon? and you used duclolax stool softners... right? Sounds not as harsh as mine and seems to work for you

Anyway just trying to get ideas as the regimen I used is not working so well now and I spend all my time not only trying to control pain but also the constipation.
sorry so late to jump in on this thread, just trying to see what folks who take narcotic meds do to control constipation, and have a regimen that settles in and keeps working.

Any ideas would be appreciated.
kathyd
 
Posts: 678
Joined: Mon Dec 20, 2010 8:48 pm

Re: Question on Amitrip

Postby Violet M » Sat Feb 09, 2013 4:19 am

Kathy, I take magnesium citrate tablets on a regular basis - 400mg twice a day.. They aren't harsh and if you take enough they work well. You can adjust the amount to what works well for you My acupuncturist recommended them to me many years ago and my doc says it's fine to take them indefinitely on a regular basis.

Violet
PNE since 2002. Started from weightlifting. PNE surgery from Dr. Bautrant, Oct 2004. Pain now is usually a 0 and I can sit for hours on certain chairs. No longer take medication for PNE. Can work full time and do "The Firm" exercise program. 99% cured from PGAD. PNE surgery was right for me but it might not be for you. Do your research.
User avatar
Violet M
 
Posts: 5459
Joined: Mon Sep 06, 2010 6:04 am
Location: United States

Re: Question on Amitrip

Postby trishj46 » Thu Feb 20, 2014 7:57 pm

I wish I could find something for pain! I do not tolerate anything and I am in such distress. Trying different meds and then having to go off in withdrawel is awful!!
On top of PN I have spinal cord injury. I have neuropathy in both feet and today they are swollen and in great pain! Plus anal-rectal area is on fire! My only help right now seems to be ice.
I was going to try Elavil again, but not after reading the post. I have numerous problems plus a double whammy with spinal core pains and now PN. Say a prayer for me, its not a good day!!!
Thank you!
trishj46
Pat
trishj46
 
Posts: 26
Joined: Fri Feb 07, 2014 8:06 pm

Re: Question on Amitrip

Postby kathyd » Sat Feb 22, 2014 2:54 am

Hi Violet
I noticed a post from you that dates back to last year. Im not on the site too such so I must've missed it completely (maybe casue of the subject line)
But a year still Im dealing with bowel irregularity

I have the feeling of being "full" with extreme bowel pressure and needing to have a BM even If Ive gone all day in smaller amounts..(sorry for TMI!)
I have a different medicine plan, that hasn't helped as yet, so are about to change things.
But meanwhile the bowel side effects worsened... with the above feeling happening often. The gastro enterologist doc thinks its the meds causing the above and I hope he's rightI

Meanwhile thx for magnesium citrate suggestion.I knew that magnesium helps with bowel issues but I wasn't sure type of magnesium worked best in clearing things out.
Id much prefer that than a laxative.
Anyway a long overdue thanks for the suggestion!
I will check this out.
Kathy
kathyd
 
Posts: 678
Joined: Mon Dec 20, 2010 8:48 pm

Re: Question on Amitrip

Postby kathyd » Sat Feb 22, 2014 3:47 am

Hi Pat
Just wanted to reply to your post ..I know how you feel with the anal rectal pain.
Mine is throbbing rather than burning, but it is so hard to tolerate. Any angle of sitting puts pressure on the anus, and makes sitting too painful until I find some relief.
I also have problem with many meds . The side effects (for me constipation and bladder hesitancy) kick in fairly quickly.

You had asked about thee spinal cord stimulator.. I know someone with PN and other complicated pain issues
She was able to find relief with the stimulator after trying many other things without relief.
Tho things aren't perfect, I hear from a mutual friend, that she is much better and she can live a pretty normal life. Just wanted to let you know about this.

I will keep you in my prayers and I hope tomorrow is a better day!
Kathy
kathyd
 
Posts: 678
Joined: Mon Dec 20, 2010 8:48 pm

Previous

Return to USA

Who is online

Users browsing this forum: No registered users and 1 guest